Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Hilbert modules over a class of semicrossed products

Author: Dale R. Buske
Journal: Proc. Amer. Math. Soc. 129 (2001), 1721-1726
MSC (2000): Primary 47H20, 46M18; Secondary 47A15, 47A45, 47A56
Published electronically: November 2, 2000
MathSciNet review: 1814102
Full-text PDF

Abstract | References | Similar Articles | Additional Information


Given the disk algebra $\mathcal{A}(\mathbb{D})$ and an automorphism $\alpha$, there is associated a non-self-adjoint operator algebra $\mathbb{Z}^+\times_{\alpha}\mathcal{A}(\mathbb D)$ called the semicrossed product of $\mathcal{A}(\mathbb{D})$ with $\alpha$. Buske and Peters showed that there is a one-to-one correspondence between the contractive Hilbert modules $\mathcal{H}$over $\mathbb{Z}^+\times_{\alpha}\mathcal{A}(\mathbb D)$and pairs of contractions $S$ and $T$ on $\mathcal{H}$satisfying $TS=S\alpha(T)$. In this paper, we show that the orthogonally projective and Shilov Hilbert modules $\mathcal{H}$ over $\mathbb{Z}^+\times_{\alpha}\mathcal{A}(\mathbb D)$correspond to pairs of isometries on $\mathcal{H}$ satisfying $TS=S\alpha(T)$. The problem of commutant lifting for $\mathbb{Z}^+\times_{\alpha}\mathcal{A}(\mathbb D)$ is left open, but some related results are presented.

References [Enhancements On Off] (What's this?)

  • [Arv] W.B. Arveson, Subalgebras of $C^*$-algebras, Acta Math. 123 (1969), 141-224. MR 40:6274
  • [Bus] Dale R. Buske, Hilbert Modules over Semicrossed Products of the Disk Algebra, Dissertation, Iowa State University, Ames, 1997.
  • [BP] Dale R. Buske and Justin R. Peters, Semicrossed Products of the Disk Algebra: Contractive Representations and Maximal Ideals, Pacific J. of Math., Vol. iii, No. i, (1998), 55-71.
  • [DP] R.G. Douglas and V. Paulsen, Hilbert Modules over Function Algebras, Pitman Research Notes in Mathematics Series 217, Longman Scientific and Technical, Harlow, Essex, UK, 1989. MR 91g:46084
  • [Hof] K. Hoffman, Banach Spaces of Analytic Functions, Prentice- Hall, Englewood Cliffs, NJ, 1962. MR 24:A2844
  • [HPW] T. Hoover, J. Peters, and W. Wogen, Spectral Properties of Semicrossed Products, Houston J. Math. 19 (1993), no. 4, 649-660. MR 94k:47067
  • [MS] Paul S. Muhly and Baruch Solel, Hilbert Modules over Operator Algebras, Mem. Amer. Math. Soc. 117 (1995), no. 559. MR 96c:47060
  • [NRW] Eric Nordgren, Peter Rosenthal, and F.S. Wintrobe, Invertible Composition Operators on $H^p$, J. Funct. Anal. 73 (1987), 324-344. MR 89c:47044
  • [Sz-NF] B. Sz. Nagy and C. Foias, Harmonic Analysis of Operators on Hilbert Space, North-Holland, Amsterdam, 1970. MR 43:947
  • [Pow] S.C. Power, Completely contractive representations for some doubly generated antisymmetric operator algebras, Proc. Amer. Math. Soc. 126 (1998), pp. 2355-2359. MR 98k:47091
  • [Suc] I. Suciu, On the semi-groups of isometries, Studia Mat. 30 (1968), 101-110. MR 37:4671

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47H20, 46M18, 47A15, 47A45, 47A56

Retrieve articles in all journals with MSC (2000): 47H20, 46M18, 47A15, 47A45, 47A56

Additional Information

Dale R. Buske
Affiliation: Department of Mathematics, St. Cloud State University, St. Cloud, Minnesota 56301

Keywords: Commutant lifting, Hilbert modules, Shilov modules, orthogonally projective modules
Received by editor(s): June 23, 1998
Received by editor(s) in revised form: September 17, 1999
Published electronically: November 2, 2000
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society